Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 25, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 25, 2021, 7:18 PM CDT for Okaloosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 7:18 PM CDT (00:18 UTC)
Expired
Jun 25, 2021, 8:00 PM CDT
In force
42 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS84 KMOB 260018
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
718 PM CDT Fri Jun 25 2021
 
FLZ205-206-260100-
Okaloosa Inland FL-Okaloosa Coastal FL-
718 PM CDT Fri Jun 25 2021

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 800 PM CDT...

At 717 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles west of Eglin Air Force Base to 3 miles east
of Niceville, and moving northwest at 10 mph.

Winds 0F 30 TO 40 mph will be possible with these storms.

Locations impacted include...
Crestview, Niceville and Valparaiso. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3045 8640 3045 8642 3049 8645 3050 8645
      3050 8642 3051 8642 3051 8648 3052 8650
      3048 8648 3046 8650 3051 8672 3090 8662
      3073 8639
TIME...MOT...LOC 0017Z 118DEG 11KT 3064 8639 3053 8642 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:43 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 25, 6:43 PM CDT, 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
643 PM CDT Fri Jun 25 2021

.NEAR TERM UPDATE /Now Through Saturday night/...Forecast generally
on track, with no changes made.
/16
&&

.AVIATION...
00Z issuance...General VFR conditions were reported across the
forecast area and nearby at 23z. Isolated rain showers with a few
thunderstorms were moving west over areas along the I-10 corridor,
bringing local MVFR conditions. Am expecting this activity to diminish
in coverage and strength with the setting sun. East winds around 5
knots, southeast 5 to 10 knots closer to the coast, will lighten
overnight, with winds remaining a bit stronger along the coast.
Saturday will see more extensive convection coverage, mainly in the
late morning and afternoon. General VFR conditions with local drops
to mid/low MVFR levels in the thunderstorms are expected. Southeast
winds around 10 knots are expected, stronger, more variable winds
are expected in and near the thunderstorms.
/16

&&

.PREV DISCUSSION... /issued 356 PM CDT Fri Jun 25 2021/

NEAR TERM UPDATE /Now Through Saturday/...Upper level ridging
continues building in this evening over the south-central U.S.
stretching northeast into the Mid-Atlantic states. Meanwhile, an
upper level low/trough slowly moves west across the northern Gulf of
Mexico rest of today into Saturday. Our upper level ridge shifts to
the northeast by Saturday, maintaining northeasterly flow aloft over
the region. Mid to upper level dry air is prevalent across the
region this afternoon, most notable east over south-central AL into
the FL panhandle where PWATs have plummeted into the 1.3 to 1.6 inch
range. Further west over southeastern MS, PWATs have held in the 1.6
to 1.9 range. With that said, it comes as no surprise that a bulk of
shower and thunderstorm activity has remained across MS, with more
isolated activity over southwestern AL this morning into early
afternoon. As we move forward today, storms should overall struggle
to develop outside of any weak forcing from the seabreeze boundary
and/or any remnant outflow boundaries over the area. Even with the
development of storms, they should remain generally weaker than the
previous couple of days owing to the synoptic descent associated
with the building ridge and prevalence of dry mid to upper level
airmass. Despite all this, we will still have about 1,500 to
2,500j/kg of SBCAPE and upwards of 1,500j/kg of MLCAPE across
southeastern MS into southwestern AL, coupled with over 1,000j/kg of
DCAPE. This can still be enough to help produce healthy downdrafts
with storms, and at the very least generate some outflow boundaries
that could serve as foci for new thunderstorm development. Given the
overall less favorable thermodynamic profile, the probability of
severe microbursts seems to be lower today.

As we head into tonight, shower and thunderstorm coverage should
diminish greatly to at best an isolated storm or two through the
overnight. By tomorrow, we start to get a bit more deep layer
moisture return helping to improve PWATs region-wide into the 1.6 to
1.8 inch range. As such, we will probably see isolated to scattered
shower and thunderstorm development once again across the region,
particularly in association with the seabreeze boundary as it pushes
inland during the afternoon hours Saturday.

Temperatures have generally been in the upper 80's to near 90 over
inland southwestern AL today. Elsewhere, low to middle 80's have
occurred given cloud cover and lingering precipitation. Lows tonight
will fall into the upper 60's inland with lower 70's elsewhere.
Middle 70's are possible along the immediate coast. Highs tomorrow
should be more uniform and warmer, with generally upper 80's
expected. Far inland areas could see temperatures reach 90. A HIGH
risk of rip currents remains in place through tonight, becoming a
MODERATE risk of rip currents for Saturday. Saturday's rip current
threat will need to be reevaluated this evening given potential for
stronger onshore winds and increased surf/swell in association with
any convective activity offshore likewise to what we saw this
morning. MM/25

SHORT TERM /Saturday night Through Monday night/...An inverted
upper level trough continues to trek west across the Gulf this
weekend into early next week. A ridge aloft over the western
Atlantic continues to build west and spills across the East Coast
and into Deep South in the wake of the inverted trough. Winds aloft
generally remain southeasterly for the local area through the period
as we remain sandwiched between the inverted trough to our west and
ridge building in to our northeast. Looking outside of our region,
an expansive ridge builds into British Columbia and the Pacific
Northwest while the axis of a slow-moving upper level trough remains
anchored from the Upper Midwest down toward the Desert Southwest
through the period. Meanwhile, a surface high parked over the
western Atlantic slowly expands to the south and west through the
period. Light onshore flow at the surface generally persists as the
local area remains on the western periphery of the surface ridge.
This onshore flow will promote an increased risk for rip currents
(MODERATE risk through early next week) and increasing deep layer
moisture. PWATs surge into the VERY MOIST 2.0-2.2 inch range
Saturday night into Sunday night as a plume of very rich moisture
slides into the area on the backside of the inverted upper level
trough. PWATs decline on Monday and Monday night into the 1.5-1.8
inch range.

Despite ridging building into the region and its associated
subsidence, still expect a diurnal summertime convective pattern
with convection firing up along the coast in the morning and
spreading inland through the afternoon and early evening. The
increased moisture combined with daytime heating will lead to likely
POPs across a good portion of the area (generally south of the Hwy
84 corridor). A few strong to marginally severe storms cannot be
ruled out each afternoon, but still expecting more of a pulse
environment as shear remains lackluster. Model soundings are a
little drier in the mid-levels by Monday afternoon, so wet
microbursts might be a little more of a concern in that timeframe.
Gusty winds in excess of 40 mph will be the primary threat in any
stronger storms each afternoon.

Afternoon highs on Sunday will range from the upper 80s to low 90s
everywhere due to the higher coverage of showers and storms that
day. Temperatures are on the upswing by Monday with highs topping
out in the mid to low 90s inland (mid to upper 80s at the beaches)
with a little less rain coverage. Overnight temperatures continue to
sound like a broken record each night with lows only falling into
the low 70s inland with mid to upper 70s closer to the beaches.
07/mb

EXTENDED TERM /Tuesday Through Friday/...An expansive upper level
ridge remains continues to build out of the western Atlantic and
into parts of the Southeast on Tuesday. A subtle shortwave travels
along the southwestern periphery of the ridge and slides northwest
across the region late Tuesday into Wednesday. This weak disturbance
gets caught in the weak upper level flow as the trough across the
central portion of the CONUS begins to crawl east, which causes the
ridge to quickly retreat back into the western Atlantic. Winds aloft
remain southeasterly on Tuesday as the local area remains on the
western periphery of the ridge aloft, but the flow begins to break
down by mid-week as the disturbance drifts through the region.
Meanwhile, onshore flow persists at the surface as the surface ridge
over the western Atlantic continues to expand south and west through
the work week. Deep layer moisture remains elevated in this
persistent onshore flow with PWATs of 1.7-2.0 inches. Expect a
diurnal summertime convective pattern with showers and storms
developing along the coast each morning and spreading inland
throughout the late morning and afternoon each day. Showers and
storms will linger into the early evening hours each day. Similar to
the short term forecast, a few strong to marginally severe storms
cannot be ruled out each afternoon, but still expecting more of a
pulse environment as shear remains lackluster. Any stronger storms
that develop will be capable of producing gusty winds and frequent
lightning. Given the weak upper level flow and wet antecedent
conditions, another concern next week will be the potential for
minor flooding with any storms that train over the same location
next week.

Temperatures continue to sound like a broken record next week. Highs
will range from the upper 80s to low 90s inland with mid 80s at the
beaches each afternoon. Lows will only fall into the upper 60s to
low 70s inland with mid to upper 70s at the beaches.

Rip current risk remains MODERATE through Tuesday and will likely
remain elevated through at least mid-week. 07/mb

MARINE...Isolated showers and thunderstorms remain possible each
day through the weekend into early next week. Light to moderate
southeasterly flow continues into the weekend and early next week as
well. Expect seas of 2 to 3 feet to build to 3 to 4 feet by Saturday
evening into Sunday before coming back down to 2 to 3 feet by
Tuesday over coastal waters. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until midnight CDT tonight for ALZ265-266.

FL...High Rip Current Risk until midnight CDT tonight for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 25, 7:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
718 PM CDT Fri Jun 25 2021

FLZ205-206-260100-
Okaloosa Inland FL-Okaloosa Coastal FL-
718 PM CDT Fri Jun 25 2021

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 800 PM CDT...

At 717 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles west of Eglin Air Force Base to 3 miles east
of Niceville, and moving northwest at 10 mph.

Winds 0F 30 TO 40 mph will be possible with these storms.

Locations impacted include...
Crestview, Niceville and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3045 8640 3045 8642 3049 8645 3050 8645
      3050 8642 3051 8642 3051 8648 3052 8650
      3048 8648 3046 8650 3051 8672 3090 8662
      3073 8639
TIME...MOT...LOC 0017Z 118DEG 11KT 3064 8639 3053 8642

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.